Next day : How much do I hate Monday’s the day after... - NRAS

NRAS
26,490 members30,397 posts

Next day

Buckybri
Buckybri
19 Replies

How much do I hate Monday’s the day after mtx and realise that u seem to be going through it all for nothing . Will it ever get any better .

19 Replies
oldestnewest
Thingybob

I feel the same about thursdays. Get on to the injections if you can as they are slightly better re side effects.

I never plan anything for thursdays except tv and chilling . Lots of ginger ale or ginger beer as it helps the nausea. If i can get out and about then its a plus. Be kind to yourself xx

Oh and stick with it , it may get better, just takes a while . All the best

Reply
Buckybri
Buckybri
in reply to Thingybob

How do I get onto the injections? And do you do them yourself . It was my tenth dosage last night and nothing seems to be getting any better

Reply
Lyndy
Lyndy
in reply to Buckybri

You need to report your nausea to your CNS and request the injections. It takes a little while to get sorted out xx

Reply
J1707
J1707
in reply to Buckybri

I’ve just started the injections. I use a Nordimet pen. It’s so easy no pain prefer it to oral methotrexate. I was offered it as my symptoms were getting worse. Nurse said injections are far better . Oral medication can be destroyed in the digestive process so we don’t get as much benefit from the meds and we end up using a higher dose to compensate and the oral is much harsher on the stomach (nausea etc) Injections are also kinder on the liver. win win as far as I’m concerned . Everyone should be on injections they work much better but it’s all down to money. Injections are more expensive. The only side effect I have is fatigue the next day(could sleep the day away)

If your side effects don’t subside ask your Rheumatologist if you can have injections.

1 like
Reply
Buckybri
Buckybri
in reply to J1707

Thank you

Reply
Thingybob
Thingybob
in reply to Buckybri

I think the responses here have answered your question.

Injections and folic acid . Plus do the injections in the evening so you sleep off a lot of the side efects.

There is a lot of info on the NRAS website about the medications availible etc. ☺

1 like
Reply
Laura8989

Sorry to hear this. I started on methotrexate tabs last October but couldn’t deal with the sickness so went into the injection in November until March. Unfortunately it made me feel too poorly and out of it and didn’t help my pain enough. I’m starting on sulfalazine end of Oct so hopefully that’l be better. It feels like a trial and error game!

Hope things start to improve for you.

X

Reply
Buckybri
Buckybri
in reply to Laura8989

Been on sulfalazine for a year it did nothing still on it now 6 tabs a day along with 20 mg of mtx , but only been in mtx for ten weeks but no let up so far like u said after reading a lot on here it seems like it can take years . I hope not ,I need to get back to work soon . What happens if mtx also doesn’t work where then ?

Reply
Laura8989
Laura8989
in reply to Buckybri

Think il be moving somewhere warm! This cold damp weather always sets it off for me. :-(

I may be wrong but I think once you’ve tried a few conventional DMARDs, they start you on biologics? Hopefully the methotrexate will help as it can take a few months, grrr! I’d ask to switch to injection form now though.

Reply
Buckybri
Buckybri
in reply to Laura8989

What are biologics ? And thanks I’m going to ask for the injection I feel so down

Reply
Laura8989
Laura8989
in reply to Buckybri

Biologics are the newest treatments for RA but the nhs requires patients to try a few of the other dmard drugs first before you are eligible. They’re a lot more expensive for the nhs. It’s so hard finding something that helps. Doesn’t feel like anyone has the answer.

I found the injection fine to do myself, hope it works better for you.

Reply
Buckybri
Buckybri
in reply to Laura8989

I asked about cold and damp and the response was that she said there is no scientific evidence that the cold and damp make it worse . But after reading posts on here I’m sure there is some truth in it .

Reply
J1707
J1707
in reply to Buckybri

Definitely truth in the weather playing apart. For me summer and humidity render me useless. When the weather is changeable hot to cold thunderstorms then humidity OMG!!!!! But this lovely cool weather even with rain is bliss!!! This morning I had a lovely long pain free walk through the woods with my dog . The first since April.

I’m a happy lady this morning 😁🤗

1 like
Reply
KittyJ
KittyJ
in reply to Buckybri

Hang in there Buckybri it does take a few months at least to start working so hopefully you will start to feel some improvement soon. There are a lot of different meds that your rheumys can try you on until they find the combination that works for you. Sadly this can take some time but do keep coming here for support in the meantime.

As said before, I would talk to your rheumy nurse if the side effects are causing you problems. Are you taking Folic acid as well ?

1 like
Reply
Buckybri
Buckybri
in reply to KittyJ

Yes but only the day after

Reply
KittyJ
KittyJ
in reply to Buckybri

I’d talk to your rheumy nurse, a lot of us take folic acid 6 days a week (not mtx day) to help with the nausea, which could be an option. I always make sure I eat something before taking my tablets and drink plenty of water the day of and day after and it does seem to help me. I hope you get some relief soon.

2 likes
Reply
nomoreheels

I don't see why not, just be a little more patient to give it time to fully build up & see how things are. I'm sure in a few weeks you’ll be writing a post saying eureka!

If Monday’s aren’t the best day to take your MTX then just change the day. Depending on which you choose you'd have to take it a day later for a number of weeks until you reach the preferred day.

If tablets aren't suited to you ask your Rheumy if you can change to injections. Don't forget to take your folic acid & increase your water intake if it's on the low side, that can really help.

1 like
Reply
Nanna71

I'd like to encourage you about the MTX since it took about 6 months for me to think it was doing anything. I also take sulfa. but 4 not 6 tabs a day. The MTX was started at 10, now at 25 so it took forever to start doing its thing. AND, the only way I can tell it is working is by tapering down the prednisone without pain coming back. So, down to 12 and doing okay so far. This is taking a full year though, so patience learning is part of the process for me. I hope you do much better. God bless.

1 like
Reply
stbernhard

Hi Buckbri, just request the injections if you get really bad nausea. They are quick and painless. My nausea reduced greatly after a few weeks on injections. In the meantime please be aware that even though you might not feel like it. MTX is doing its job and without medication RA will do irreparable damage to your body. If you can, please stick it out. It will get better.

My philosophy is that if the benefit I get from a drug outweigh the side effects, then I am happy to put up with them.

Reply

You may also like...